MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5532-G-709
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Post Operative Wound Infection (2446)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding a patient experiencing wound complications post tka involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as no product was not returned for evaluation.Medical records received and evaluation: not performed as medical records were not provided.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot referenced.Conclusion: it is reported that a patient experienced wound complications post tka.It was confirmed by the surgeon that there was no infection present.It is noted that the patient is on anti cancer drugs that contributed to the wound breakdown.The exact cause of the event could not be determined as insufficient information was provided.Further information such as product return, primary and revision operative reports and pre-revision x-rays are needed to complete the investigation for determining root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
Patient had a primary total knee (b)(6) 2018.Patient showed up for follow up with wound complications.Patient was taken to the or for a suspected infection.Surgeon noted the wound was clean but had some necrotic tissue.The poly was exchanged as a precaution.Surgeon also noted that the patient was on anti cancer drugs that contributed to the wound breakdown.Wound was copiously irrigated and the poly exchanged successfully.Update (b)(4) 2018: spoke to rep.Infection was not confirmed by pathology but surgeon reported that he felt there was no infection.Rep provided primary and revision implant sheets, and reported that no additional information is available due to hospital policy.

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8210226
Report Number0002249697-2019-00013
Device Sequence Number264852
Product Code MBH
UDI-Device Identifier07613327046274
UDI-Public07613327046274
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number5532-G-709
Device Lot NumberJ43LN4
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight91